Product Type: Galpharm in Health Therapies / Treatments
Newest Review: ... just like any other tube. Just a Foil tube which is not too flat and is wider at one side of the tube and narrower when it gets near to the... more
A gel pain reliever that doesn't stink my home out!
Glapharm Ibuprofen Gel
Member Name: xxfoxyredxx
Glapharm Ibuprofen Gel
Date: 02/05/12, updated on 02/05/12 (74 review reads)
Advantages: Cheap, effective on light pains, helped my old injury a bit!
Disadvantages: Didn't work for the main reason I purchased it in the first place lol
Anyone who knows me will actually know that I really do suffer a lot of aches and pains. They will also be aware that although I know I have to take some medication prescribed to me from my doctor for things like hyperthyroidism, if I can at all help it I won't be a pill popper and am always on the lookout for more alternative treatments.
Sadly for me though I suffer with M.E, Ccoxidinia (an extra piece of bone in the base of spine) and because of the M.E I get a lot of lower back pain and shooting pains down my legs and arms. Add to that I injured my foot drunk one night when I toppled off one of my 5 inch heels way back and ever since I have had a poorly Achilles heel in my left foot which is painful almost all of the time and never been right since.
For me I find that a lot of prescribed drugs and paracetamols and ibuprofen that I take orally don't work for me and the only ones that do are a very high dosage of medication from my Doctor which depending on the ailment can or doesn't work, its really hit and miss. I have in the past tried various rubs and creams and I bought this the other day to lather up all over my sore bits and bobs to see if it gave me any relief at all!
Well the tube in colour and information is pretty much as the same as the outer box though it is a stiff foil tube with a white twist on/off cap/lid to the base of it. The box (like the tube of course as I have just mentioned) is red and white in colour and on that we are told that it is Galpharm Ibuprofen 5% Gel 'For the relief of pain and inflammation associated with backache, strains, sprains, sports injuries, rheumatic and muscular pain' an that the tube is a 30g size. Other information on the back of the box (and tube) includes being told how to apply it, warnings are given, we are told the ingredients and contact details for Galpharm (the manufacturer of the product) are listed. Medical looking product this is, so unisex of course and the information given isn't too much or mind boggling either!
Well this isn't suitable to use of children under 14 years of age but over that age we are told we can use it on any one area no more frequently than every four hours and no more than four times in a twenty four hour period and to use between 4-10cm of the gel to the required area.
This has a runny, transparent gel like consistency to it though not too runny and certainly not too stiff either. It has a sort of medical, alcohol aroma to it when using it but once applied that smell really does disappear. I find this really easy to rub in as it spreads rather a long way and then its absorbed fast. It doesn't feel heavy or greasy or anything either and once I've applied it I can dress almost immediately after applying it which is great.
However this was a really weird product! We are told after using it to wash our hands and I didn't the first time I used it and I didn't realise I was meant to and got really numb fingers, of which was cured when I washed them thankfully but when it happened it really was noticeable and rather worrying however......
This didn't do all that much for my aches and pains oddly enough. For the lump in my spine I felt no difference at all but to be fair this is cos that is a lump of bone and not an ache or a sprain and so on as such so to be fair I can't really complain about that and it was worth a try at least.
On my painful back again I got no relief at all. It had an initial cooling effect which soon wore off an after the numbness this gave my fingers I did think it could/would help but no, not at all. Maybe my pain in my back is too severe for this to touch the pain.
What I did find this helped was my Achilles heel. This is an undiagnosed problem and the Doctor can't see anything really the matter with it and it seems I simply sprained it a long time ago and its just never got back to normal so I guess its an old sprain injury. This gel cooled it down and kept it cool for a good half an hour and the heel felt less swollen and sore for a good hour after its initial application! This was amazing on that because like I said earlier in this review it always hurts me and throbs and the likes and ok this didn't offer me long term relief but it did offer me relief for a short time and when your in pain usually all the time any relief from it is better than none at all!
I can't say this is a miracle product sadly and for me it really did have its limitations but for what it did work on was great for me. I like the ease of applying it, the fact it doesn't smell and leaves no feeling of residue on my skin and all in all I can say that for the £2.00 I paid for it in Wilkinson's I wouldn't avoid it but just use it for less acute problems. I regularly use this now after cycling on my exercise bike to distress and relax my muscles and loosen them up and find it highly beneficial for that and will continue to use this on my Achilles heel until I find a more effective product like this!
Available from all good chemists and I got mine from Wilkinson's.
Summary: Not bad but not really very great either!
- BleachBright Uv Teeth Whitening Refill Kit (Refreshing Mint)
- Crest Crest 3d White - 2 Hour Express Whitestrips 4 Whitening Treatments
- BleachBright Uv Teeth Whitening System (Refreshing Mint)
- BleachBright Keep Bright Teeth Whitening Pen
- Tesco Fruit Flavoured Indigestion Tablets
- Bazuka Sub-Zero
- Jungle Formula Insect Repellent Roll-on